Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Raleigh, NC

June 25, 2015Chatham County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2015, 4:35 AM EDT for Chatham County, Randolph County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 4:35 AM EDT (08:35 UTC)
Expired
Jun 25, 2015, 5:30 AM EDT
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:43 AM EDTTSTM WND DMG1 Wnw Coleridge, NCTREE FELL ON A HOUSE KNOCKING DOWN POWER LINES ON LANES MILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS52 KRAH 250835
SVRRAH
NCC037-151-250930-
/O.NEW.KRAH.SV.W.0095.150625T0835Z-150625T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
435 AM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 AM EDT

* AT 435 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED 9 MILES WEST OF SILER CITY...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHEBORO...RANDLEMAN...PITTSBORO...SILER CITY...NORTH CAROLINA
  ZOO...GOLDSTON...RAMSEUR...FRANKLINVILLE...STALEY AND HARPERS
  CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3581 7982 3585 7917 3556 7921 3555 7922
      3555 7923 3557 7922 3557 7924 3555 7925
      3555 7930 3556 7982
TIME...MOT...LOC 0835Z 274DEG 12KT 3573 7963 

$$

77
2 follow-up statements
311 
WWUS52 KRAH 250909
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 AM EDT THU JUN 25 2015

NCC037-151-250930-
/O.CON.KRAH.SV.W.0095.000000T0000Z-150625T0930Z/
CHATHAM NC-RANDOLPH NC-
509 AM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR SOUTHWESTERN CHATHAM AND SOUTHEASTERN RANDOLPH COUNTIES...

AT 507 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTH OF SILER CITY...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
PITTSBORO...SILER CITY...GOLDSTON...RAMSEUR...HARPERS CROSSROADS...
HASTY AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM.  MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO FLASH FLOODING. A FLASH FLOOD WARNING REMAINS IN EFFECT 
UNTIL 730 AM FOR THE WARNED AREA AS WELL. DO NOT DRIVE YOUR VEHICLE 
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3578 7964 3578 7918 3556 7921 3555 7922
      3555 7923 3557 7922 3557 7924 3555 7925
      3555 7930 3556 7968
TIME...MOT...LOC 0907Z 275DEG 18KT 3562 7951 

$$

77
398 
WWUS52 KRAH 250932
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 AM EDT THU JUN 25 2015

NCC037-151-250941-
/O.EXP.KRAH.SV.W.0095.000000T0000Z-150625T0930Z/
CHATHAM NC-RANDOLPH NC-
532 AM EDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATHAM AND
SOUTHEASTERN RANDOLPH COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS... HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE 
STILL POSSIBLE WITH THIS THUNDERSTORM. 

LAT...LON 3578 7964 3578 7918 3556 7921 3555 7922
      3555 7923 3557 7922 3557 7924 3555 7925
      3555 7930 3556 7968
TIME...MOT...LOC 0930Z 274DEG 12KT 3562 7951 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:20 AM EDT, 15 minutes earlier.

Area forecast discussion, Jun 25, 4:20 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
420 AM EDT THU JUN 25 2015

.SYNOPSIS... NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE REGION
TODAY. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO THE OHIO VALLEY
ON FRIDAY WILL DEEPEN ALONG THE EASTERN SEABOARD OVER THE WEEKEND.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 345 AM THURSDAY...

LATEST MESOANALYSIS SHOWS A BOUNDARY LYING ACROSS OUR SOUTHERN
ZONES...WHILE RADAR SHOWS WIDELY SCATTERED SHOWERS/TSTMS JUST SOUTH
OF THE SC BORDER...AND VERY ISOLD SHOWERS ACROSS THE SOUTHERN TRIAD
ALONG AN OLD OUTFLOW BOUNDARY AND AIDED BY UPPER SUPPORT FROM WEAK
SHORT WAVE CURRENTLY MOVING ACROSS THE CENTRAL APPALACHIANS. EARLIER
RUNS OF THE HRRR DID SHOW THE TRIAD SHOWERS AND SUGGESTED THAT THEY
WILL CONTINUE OR PERHAPS EXPAND IN COVERAGE ACROSS THE TRIAD DURING
THE REST OF THE OVERNIGHT HOURS AND THE SHORT WAVE SKIRTS BY TO OUR
NORTH AROUND 12Z. MEANWHILE...THE ACTIVITY ALONG AND SOUTH OF THE SC
BORDER MAY LIFT BACK NORTH INTO OUR CWA...BUT LATEST HRRR ACTUALLY
SHOWS THAT ACTIVITY DECREASING IN COVERAGE THROUGH THE REST OF THE
OVERNIGHT.

OTHERWISE...LATEST GUIDANCE SHOWS THE AFOREMENTIONED BOUNDARY
LIFTING BACK TO OUR NORTH LATER THIS MORNING FOLLOWED BY A VERY
MOIST AND UNSTABLE AIRMASS DEVELOPING ACROSS OUR AREA THIS
AFTERNOON. AS SUCH...LOOK FOR SCATTERED SHOWERS AND TSTMS TO BREAK
OUT ACROSS OUR CWA THIS AFTERNOON FOCUSED ALONG THE PIEDMONT TROUGH
AND OUTFLOW BOUNDARIES. FORECAST SOUNDINGS SHOW AS MUCH AS 2000J/KG
OF SBCAPE ALONG WITH 30-40KT OF 0-6KM SHEAR...BOTH OF WHICH SUGGEST
THE POSSIBILITY OF STRONG TO PERHAPS SEVERE TSTMS. WITH SHEAR VALUES
THAT SUPPORT SUPERCELLS...AND A FAIR AMOUNT OF CAPE IN THE HAIL
GROWTH ZONE...IN ADDITION TO DAMAGING WINDS...LARGE HAIL WILL ALSO
BE POSSIBLE WITH THE STRONGER CELLS. THE BEST THREAT FOR TORNADOES
SHOULD BE TO OUR NORTH INVOF OF THE BOUNDARY THAT WILL BE LIFTING
NORTH.  WITH THE BOUNDARY LIFTING BACK TO OUR NORTH...LOOK FOR TEMPS
ONCE AGAIN TO CLIMB TO AT LEAST THE LOW TO MID 90S...BUT STORM AND
CLOUD COVERAGE LIKELY INFLUENCING OUR TEMPS. FOR NOW...WILL HOLD OFF
ISSUING A HEAT ADVISORY WITH H.I. VALUES PROJECTED TO REMAIN JUST BELOW
CRITERIA.

THE RISK FOR SHOWERS AND TSTMS...SOME OF WHICH COULD BE SEVERE...
WILL CONTINUE THIS EVENING AND PERHAPS INTO THE NIGHT-TIME HOURS
THANKS IN PART TO ONGOING ACTIVITY FROM THE AFTERNOON...AND RENEWED
ACTIVITY AS A SHORT WAVE CURRENTLY OVER THE MIDWEST MOVES SE AND
CROSSES THE VA/NC BORDER. WITH SEVERAL ROUNDS OF STORMS...IN
ADDITION TO WIND AND HAIL THREATS...WILL HAVE TO CLOSELY WATCH THE
POTENTIAL FOR LOCALIZED URBAN AND POOR DRAINAGE FLOODING.  LOWS IN
THE LOWER TO MID 70S.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 345 AM THURSDAY...

SHORT WAVE RIDGING WILL PROVIDE A BRIEF BREAK IN THE SHOWER/TSTM
POTENTIAL DURING THE MORNING AND MOST OF THE AFTERNOON FRIDAY...BUT
THE RISK FOR SUCH ACTIVITY WILL QUICKLY RETURN DURING THE LATE
AFTERNOON OR EARLY EVENING AND AT NIGHT AS THE NEXT SHORT WAVE
APPROACHES FROM THE WEST. INSTABILITY AND SHEAR VALUES SUGGEST A
RENEWED THREAT FOR ISOLD STRONG TO SEVERE STORMS. HIGHS IN THE MID-
UPR 90S AND AFTERNOON HEAT INDICES APPROACHING 105 MAY WARRANT HEAT
ADVISORIES FOR PARTS OF OUR CWA. LOWS FRIDAY NIGHT IN THE LOWER-MID
70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 420 AM THURSDAY...

A COLD FRONT ACROSS THE TN VALLEY EARLY SATURDAY WILL MOVE
EAST...MOVING INTO THE CAROLINAS SATURDAY NIGHT AND REACHING THE
EAST COAST SUNDAY MORNING.  SHOWERS AND TSTMS WILL BE POSSIBLE
ACROSS OUR AREA SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE
FRONT. AS THE FRONT PUSHES TO OUR EAST AND THE MID-LEVEL SHORT WAVE
EXITS TO OUR NE...WE'LL BEGIN TO SEE A COOLER TREND AND DRYING FROM
THE WEST DURING THE DAY SUNDAY. IN FACT...GUIDANCE SUGGEST HIGHS ON
SUNDAY MAY BE A FEW DEGREES BELOW NORMAL...MID 80S.

FOR THE FIRST HALF OF NEXT WEEK...A LONGWAVE TROUGH WILL BE STALLED
ACROSS THE EAST...WITH A SERIES OF EMBEDDED SHORT WAVES CROSSING THE
CAROLINAS AND BRINGING A CHANCE FOR SHOWERS/TSTMS LATE TUE AND AGAIN
ON WED.  TEMPS DURING THIS TIME WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 240 AM THURSDAY

24 HOUR TAF PERIOD: THE SURFACE FRONT HAS BECOME ILL-DEFINED ACROSS
THE AREA THIS MORNING WITH MORE OF A SURFACE TROUGH REMAINING ACROSS
CENTRAL NC. GIVEN THE RATHER WARM AND MOIST LOW LEVEL ENVIRONMENT AND
CONTINUED REMNANT OUTFLOWS LINGERING ACROSS THE AREA THIS MORNING
COMBINED WITH A WEAK MID LEVEL DISTURBANCE MOVING ACROSS THE
REGION... WE COULD SEE SOME ISOLATED SHOWERS AND STORMS DEVELOP
ACROSS THE CENTRAL NC THIS MORNING. HOWEVER... CONFIDENCE WITH THE
PLACEMENT AND TIMING OF ANY SHOWERS AND/OR STORMS REMAINS LOW.
THUS... WILL NOT INCLUDE ANY MENTION OF CONVECTION IN THE TAFS THIS
MORNING.

EXPECT SCATTERED SHOWERS AND STORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING ACROSS THE EASTERN HALF OF CENTRAL NC...
WITH EVEN SOME ISOLATED ACTIVITY LATE IN THE DAY ACROSS THE WESTERN
PIEDMONT. HOWEVER... FOR NOW HAVE JUST ADDED A PROB30 GROUP TO
KRDU/KRWI/FAY FOR STORMS IN THE 17/18Z TO 23/00Z TIME FRAME. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO GENERATE STRONG WINDS
GUSTS... HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

LONG TERM: A DEEPENING UPPER LEVEL TROUGH AND ACCOMPANYING SURFACE
LOW PRESSURE WAVES WILL INCREASE CHANCES FOR CONVECTION AND THUS SUB-
VFR CONDITIONS LATE IN THE WEEK. ADVERSE CONDITIONS HIGHLY LIKELY
FOR AT LEAST THE FIRST HALF OF THE WEEKEND POSSIBLY RETURNING TO VFR
LATE SUNDAY AFTERNOON.

&&

.CLIMATE...

          REC
DAY       MAX    YR
RDU RECORDS
06/25     100   1952
06/26     102   1952
GSO RECORDS
06/25     101   1914
06/26     102   1914
FAY RECORDS
06/25     102   1914
06/26     101   1951

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...RAH
AVIATION...77/ELLIS
CLIMATE...RAH
Hazardous weather outlook, Jun 24, 7:46 PM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT WED JUN 24 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-260000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
746 PM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ABOVE NORMAL HEAT AND HUMIDITY WILL RETURN FOR THURSDAY AND FRIDAY.
THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY
AFTERNOON WITH DAMAGING WINDS THE MOST LIKELY THREAT WITH A
SECONDARY THREAT OF SEVERE HAIL. STRONG THUNDERSTORMS WILL AGAIN
BE POSSIBLE ON FRIDAY AFTERNOON AND EVENING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AFTERNOON.

In the hours before

Special weather statement, Jun 24, 10:36 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 PM EDT WED JUN 24 2015

NCZ085-250330-
SCOTLAND NC-
1036 PM EDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN SCOTLAND
COUNTY UNTIL 1130 PM EDT...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING SOUTH AT 5 MPH.

VERY HEAVY RAINFALL AND MINOR FLOODING...ALONG WITH WIND GUSTS UP TO
40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...GIBSON...EAST LAURINBURG AND LAUREL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.MINOR FLOODING

&&

LAT...LON 3478 7965 3484 7959 3475 7940 3464 7945
      3463 7946 3463 7947
TIME...MOT...LOC 0235Z 030DEG 5KT 3474 7955

22
Special weather statement, Jun 25, 3:35 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 AM EDT THU JUN 25 2015

NCZ038-039-250815-
RANDOLPH NC-DAVIDSON NC-
335 AM EDT THU JUN 25 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS PRODUCING HEAVY RAIN
WILL AFFECT PORTIONS OF CENTRAL RANDOLPH AND CENTRAL DAVIDSON
COUNTIES UNTIL 415 AM EDT...

AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS PRODUCING HEAVY RAIN
TRAINING ALONG A LINE EXTENDING FROM LINWOOD TO NEAR ASHEBORO...AND
MOVING EAST AT 30 MPH.

HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...NORTH CAROLINA ZOO...LINWOOD...HIGH ROCK
LAKE...RAMSEUR...DENTON...FRANKLINVILLE...GORDONTOWN AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3582 8037 3578 7955 3559 7955 3565 8030
      3569 8034 3572 8033 3572 8038
TIME...MOT...LOC 0731Z 272DEG 26KT 3576 8029 3571 7975

77
Special weather statement, Jun 25, 4:12 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT THU JUN 25 2015

NCZ039-040-250900-
RANDOLPH NC-CHATHAM NC-
412 AM EDT THU JUN 25 2015

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EAST CENTRAL
RANDOLPH AND WESTERN CHATHAM COUNTIES UNTIL 500 AM EDT...

AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF SILER CITY...MOVING EAST AT 20
MPH.

HEAVY RAIN.... WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SILER CITY...GOLDSTON...RAMSEUR...FRANKLINVILLE...STALEY...HASTY AND
COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3561 7970 3581 7968 3583 7921 3558 7925
TIME...MOT...LOC 0811Z 279DEG 16KT 3571 7959

77
Special weather statement, Jun 25, 4:25 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 AM EDT THU JUN 25 2015

NCZ073-074-083-084-250930-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
425 AM EDT THU JUN 25 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF RICHMOND...
EASTERN ANSON...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN STANLY
COUNTIES UNTIL 530 AM EDT...

AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF ANSONVILLE TO 8 MILES NORTHWEST OF WALLACE...AND MOVING
NORTHEAST AT 10 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... HEAVY RAIN... AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...NORWOOD...MOUNT GILEAD...ELLERBE...DOBBINS
HEIGHTS...LILESVILLE...MORVEN...MCFARLAN AND DIGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3481 7999 3525 8012 3526 8010 3531 7979
      3490 7964 3480 7969
TIME...MOT...LOC 0825Z 235DEG 8KT 3516 8002 3483 7992

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:06 PM EDTSpecial Weather StatementRAHScotland39 min
Jun 24, 10:36 PM EDTSpecial Weather StatementRAHScotland54 min
Jun 25, 3:35 AM EDTSpecial Weather StatementRAHDavidson, Randolph40 min
Jun 25, 3:50 AM EDTAreal Flood AdvisoryRAHDavidson, Randolph115 min
Jun 25, 4:12 AM EDTSpecial Weather StatementRAHChatham48 min
Jun 25, 4:25 AM EDTSpecial Weather StatementRAHRichmond65 min
Jun 25, 4:31 AM EDTFlash Flood WarningRAHChatham, Randolph3 hr
Jun 25, 5:14 AM EDTAreal Flood AdvisoryRAHChatham, Lee3 hr
Jun 25, 5:19 AM EDTSpecial Weather StatementRAHHarnett56 min
Jun 25, 5:38 AM EDTSpecial Weather StatementRAHChatham67 min
Jun 25, 7:45 AM EDTSpecial Weather StatementRAHAlamance, Guilford45 min
Jun 25, 8:48 AM EDTSpecial Weather StatementRAHAlamance57 min
Jun 25, 9:17 AM EDTAreal Flood AdvisoryRAHAlamance, Guilford118 min
Jun 25, 4:36 PM EDTSevere Thunderstorm WarningRAHDurham, Orange54 min
Jun 25, 5:29 PM EDTSevere Thunderstorm WarningRAHDurham, Orange61 min
Jun 25, 5:38 PM EDTSpecial Weather StatementRAHOrange67 min
Jun 25, 5:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange61 min
Jun 25, 5:48 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Orange3 hr
Jun 25, 6:09 PM EDTFlash Flood WarningRAHOrange3 hr
Jun 25, 6:21 PM EDTSevere Thunderstorm WarningRAHPerson54 min
Jun 25, 6:34 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Jun 25, 7:11 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person49 min
Jun 25, 7:13 PM EDTSevere Thunderstorm WarningRAHDurham, Orange47 min
Jun 25, 7:26 PM EDTSpecial Weather StatementRAHVance49 min
Jun 25, 7:37 PM EDTSevere Thunderstorm WarningRAHChatham, Wake53 min
Jun 25, 7:38 PM EDTSpecial Weather StatementRAHAlamance52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.